Cotizone shots,how many of you have them

Discussion in 'Fibromyalgia Main Forum' started by Sheila1366, Aug 1, 2006.

  1. Sheila1366

    Sheila1366 New Member

    My reheumy. will still not give me pain meds. other than ultram which does nothing.She wants me to come in Fri. for a shot in my hip and back.This will 6 of these shots I have had to help with pain.

    How come she keeps giving me these shots instead of pain meds?

    My reheumy's nurse told me that the dr. very rarely gives out strong pain meds.

    I am frustrated and in pain.We have along car ride to Duke hospital tom. and I know my back is going to kill me.I have to a walking stick now just to get up out of a chair.And sleeping is very painful.I can't rvrn rolf over on my lrft side without grabbing the corner of the bed and pulling myself, which is very painful.

    Thanks for the help,
    Sheila
  2. Kathleen12

    Kathleen12 New Member

    I wish I could help you out here more, but the only advice I could give you is to find another rheumy. Some will give pain meds along with the shots. Others are just so afraid to give meds because so many people are addicted and use them recreationaly.

    I have only had one steroid shot in my shoulder but it did not help at all and sent my blood sugar soaring for 2 months! So I CAN'T have steroids and must treat my pain by pain meds, ie..Lortabs, which I use very rarely.

    Hopefully someone else here can help you out more than I.
  3. angeljoe

    angeljoe New Member

    I've had at least 8 or more over the past 6 months. I think they helped somewhat, but the pain eventually comes back.

    The downside of me having so many made me have a reaction. I had foot surgery back in Jan. (some of you might remember) I had one shot in my foot in April, and another in July of this year.

    The shot in July made my foot appear to have many circular blister rashes on the side (where the ankle bone is) Then the rash opened up, and looked rough. It burned so badly, my foot felt like fire was all over it.

    I also had a horrible sore throat, and dizziness. I didn't know this was a side effect until I went to the doctor for my foot a few days later. Apparently I had an allergic reaction to something I've had many times in the past for Fibro.

    Be careful with those shots, because I was super sick for 4 days. Of course it would put me in a flare too.
  4. PianoGirl

    PianoGirl New Member

    in my elbows and they actually made my pain worse instead of the promised relief.

    As for your rheumy not giving you pain meds, I asked mine for something and he said that he doesn't prescribe anything like that because of the line of work he is in and all the legalities of something happening. They and you have to sign a contract for the narcartic medicine and he said it is just too much of a hassle to get into prescribing them. He suggested going to my family doctor or going to a pain management doctor if i felt the need for meds.

    Lis
  5. peachrie

    peachrie New Member

    hey sheila!

    sorry to hear bout that. many drs suggested cortisone shots for me too.

    cortisone may provide temporary relief, but it really wears down your bones. its different from natural cortisol that your body produes for anti-inflammatory effects.

    please be careful!

  6. BEARANDBUGSMOM

    BEARANDBUGSMOM New Member

    every now and then and they would make him feel worse.
  7. meowee

    meowee New Member

    I have had a few in my back, 3 in my shoulder, 2 in my hip for swelling and pain in my arms. I don't think any of them worked.

    My rheumy was the same way. He gave me ultram and told me to take motrin. Then my next visit, he said, "I don't know why you are taking motrin, NSAIDS don't help Fibro."

    Needless to say, I dumped him and went to a pain clinic.

    Good luck.
  8. GLASTETTER

    GLASTETTER New Member

    THAT MAKES ELEVEN SINCE MAR 17TH AND IT SEEMS TO HELP A LITTLE BUT NOT FOR LONG, SINCE YESTERDAY IT SEEMS I AM IN THE MIDDLE OF ANOTHER FLARE UP, IN A LOT OF PAIN RIGHT NOW AND IT SEEMS THE SAME THING HAPPENED LAST TIME I GOT THEM
    I AM GOING TO TRY ACUPUNCTURE TOMORROW
    BARB
  9. Sheila1366

    Sheila1366 New Member

    My reheumy looked at me like I was just in to get some vicodin.She asked what meds. I was on and then looked me dead in the eye and asked was I taking vicodin.I felt like I was under suspesion.

    I think a pain clinic would be good.

    The shots I have been giving of ladocane and cortizone have helped a little.But I still get that stabbing pain on my back and hip.And I get sick to my stomach alot now just due to the pain.

    Why are dr.'s so afraid to treat fm pain.makes me wonder if they really beleive that this really hurts.And I found out this weekend my aunt who is seeing the same reheumy has been given hydrocodine.And my aunt also didn't have to sign a form agreeing to let my reheumy know if I ever have a pain med like hydrocodine given to me by another dr.

    I think she is suspious because I have bipolar and severe depression that maybe I will abuse the drug.

    I grew up with an alcholic and believe me I am so super cautious taking pain meds that when I was in therapy for the bulging disk in my neck, the therapist encouraged me to take my pain meds cause I wasn't do to the fact of addiction.

    This is just messed up.

    Sheila
  10. atiledsner

    atiledsner New Member

    when she was 18. Her's wasn't a tumor only a matter of cells. She had radiation treatment for seven weeks.

    She did well after the treatment with very little medication. She has married, she can't have any children, but she has given many puppies a home.

    She also helps with the children in the neighborhood. She is very limited as to what she can do.She loves gardening and plants. She is 41 now.

    I just wanted to drop you a line and let you know you and your family are in my thoughts and prayers.This too shall pass.

    I know what you are going through.I had a tumor the size of a baseball removed the year before my daughter's diagnosis.

    I was at my daughter beconed call for the next 5 years.A friend had a lamp shade company and hired my daughter after her treatment.She told her that she could work at her own pace and if she needed to come home at any time she could.

    Rest is very important, but keeping her interested in life is too.

    atiledsner
  11. Sheila1366

    Sheila1366 New Member

    Thank you for sharing that with me.I haven't learned much about the cells causing cushing's and then using radiation.

    We are still waiting on a surgical date.

    I am glad your daughter made it through this alive.Cushing's is very serious and very rare in kids that are 15 and 18.

    Did it take you long to get her dx.?

    Sheila
  12. dutchieU

    dutchieU New Member

    and see how many were safe to get in say a year. I was amazed to see it quoted at no more than 4 in one years time and I had more than that in just a few months! I stopped that real quick.

    If your doctor is afraid of perscribing you meds that will help you be more comfortable, he/she either doesn't understand your illness or is afraid of perscribing as the GOV audits offices now for how many they write. Some Dr.'s are spooked by this and others dont give a rats arse! (they treat their patients anyway!)

    What I did when I ran into simular problem...I went looking for a new doctor to treat and maintain my med needs. I set up a consult, with records in hand and after his review I requested he let me know if he felt he could not only treat me but maintain the medications that I was presently on. I have never gotten a "no". (I did tell them they could think about it..consult with other doctors or whatever but they never needed to)

    You have to take care of yourself!

    God Bless!
    Dutchie/Cynthia